Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 98, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 6, 2007, 1:30 PM CDT for Calhoun County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 1:30 PM CDT (18:30 UTC)
- Expired
- Jul 6, 2007, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2813 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 061832 FFWCRP TXC057-062130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 130 PM CDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CALHOUN COUNTY IN SOUTH TEXAS * UNTIL 430 PM CDT * AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED ONE TO TWO INCHES OF RAIN HAVE FALLEN IN THE LAST HOUR. NUMEROUS THUNDERSTORMS WILL CROSS THE SAME AREA THIS AFTERNOON...AND THIS TRAINING EFFECT WILL CAUSE LOCALIZED FLOODING. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LONG MOTT...PORT LAVACA...KAMAY AND POINT COMFORT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2869 9651 2843 9676 2851 9691 2875 9664 $$
2 follow-up statements
000 WGUS74 KCRP 062035 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 333 PM CDT FRI JUL 6 2007 TXC057-062130- CALHOUN- INCLUDING THE CITIES OF...LONG MOTT...PORT LAVACA 333 PM CDT FRI JUL 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHWESTERN CALHOUN COUNTY... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ALTHOUGH THE HEAVY RAINFALL HAS EXITED CALHOUN COUNTY...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...WERE LOCATED OVER REFUGIO COUNTY...DRIFTING NORTHEAST AT 10 MPH OR LESS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT LAVACA...POINT COMFORT AND KAMAY MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2869 9651 2843 9676 2851 9691 2875 9664 $$ GW
000 WGUS74 KCRP 062051 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 349 PM CDT FRI JUL 6 2007 TXC057-062059- CALHOUN- INCLUDING THE CITIES OF...LONG MOTT...PORT LAVACA 349 PM CDT FRI JUL 6 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN CALHOUN COUNTY... AT 347 PM...WEATHER SERVICE DOPPLER INDICATED THAT THE HEAVY RAINFALL HAS LEFT THE COUNTY...AND THE THUNDERSTORMS OVER REFUGIO COUNTY WILL EITHER REMAIN AWAY FROM THE COUNTY OR NOT MAKE A SIGNIFICANT IMPACT OVER THE AREA. IF ADDITIONAL HEAVY RAINFALL POTENTIALLY CAUSING FLOODING MOVES TOWARD THE COUNTY...THEN ANOTHER FLASH FLOOD WARNING MAY BE ISSUED LATER TODAY. LAT...LON 2869 9651 2843 9676 2851 9691 2875 9664 $$ GW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 10:08 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 10:08 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1008 AM CDT FRI JUL 6 2007
.UPDATE...UPPER LOW AND ASSOCIATED SURFACE FEATURES ARE MOVING
AWAY FROM THE AREA...PRODUCING CONVECTION OVER EASTERN TEXAS THIS
MORNING. MODELS CONTINUE TO SHOW A VERY MOIST ENVIRONMENT...AND
WITH NUMEROUS BOUNDARIES EVIDENT FROM SURFACE
OBSERVATIONS...SATELLITE IMAGERY...AND RADAR RETURNS...DIURNAL
AFTERNOON CONVECTION STILL A DISTINCT POSSIBILITY. WITH GROUNDS
STILL SATURATED OVER THE NORTHEAST CWFA...WILL LEAVE FFA IN PLACE
AS ANY TRAINING CONVECTION WILL PRODUCE LOCALIZED FLOODING.
NO CHANGES TO CURRENT FORECAST.
&&
.PREV DISCUSSION... /ISSUED 422 AM CDT FRI JUL 6 2007/
SHORT TERM (TODAY THROUGH SATURDAY)...CONCUR WITH THE GFS/NAM
WITH RESPECT TO THE PSN OF THE QUASI-STATIONARY UPPER LOW/TROUGH
DRG THE PERIOD...WHICH WL PROVIDE THE GREATEST SYNOPTIC SCALE LIFT
TO THE NERN CWFA. THE MSAS REVEALS THE EXISTENCE OF A WEAK SFC
BNDRY ACRS THE REGION. BOTH THE GFS AND THE NAM INITIALIZE THIS
BNDRY YET DIFFER WITH RESPECT TO ITS PLACEMENT THIS AFTN. THUS WL
DEFER TO THE UPPER SYNOPTIC SCALE LIFT. THUS...ANTICIPATE THE
GREATEST CHANCE FOR ACTIVITY OVR THE NERN CWFA TDA. STORM
TRANSLATION WL BE SIGNIFICANT BASED ON GFS 0-6KM MEAN WIND.
HWR...ANY PCPN OVR THE NERN CWFA WL LIKELY GENERATE FLASH
FLOODING...WHEN CONSIDERING PREVIOUS RAIN. THUS RETAINED THE FFA
FOR PORTIONS OF THE NERN CWFA AND EXPANDED IT SOMEWHAT. MOST OF
THE ENERGY ASSOCIATED WITH THE UPPER SYSTEM SHOULD REMAIN NORTH
AND EXPECT CIN VALUES TO INCREASE (SIMILAR TO LAST NGT/THIS
MORNING) TNGT AND PSBLY PRECLUDE ACTIVIY. THUS...ENDING THE FFA AT
02Z SAT. WL FCST PERSISTENCE WITH RESPECT TO TEMPS.
AVIATION...EXPECT MVFR/VFR CEILINGS DRG THE DAYTIME...YET IFR
CONDITIONS NEAR CONVECTION. DRG THE NIGHT...ANTICIPATE VISIBILITY
RESTRICTIONS TO MVFR DUE TO PATCHY FOG (DUE IN PART TO NEAR SFC MSTR
FROM RAIN)...AND MVFR CEILINGS.
MARINE...SYNOPTIC SCALE MSLP PATTERN SUGGESTS ONSHORE FLOW YET BELOW
SCA CRITERION. CONCUR WITH THE WAVEWATCH SOLN THAT SEAS WL REMAIN
BELOW SCA. NOCTURAL CONVECTION PSBL.
LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...MODELS STILL CONTINUE
TO SHOW AMPLE LOW LEVEL MOISTURE THROUGH THE LATER PART OF THE
WEEKEND THROUGH EARLY NEXT WEEK. HAVE INCREASE POPS SLIGHTLY ACROSS
THE VICTORIA CROSSROADS REGION SUNDAY AFTERNOON WITH LINGERING
SFC CONVERGENCE AND SOME UPPER FORCING FORECAST TO BE THERE DURING
THE AFTERNOON. GFS FORECAST SOUNDINGS CONTINUE TO SHOW
PRECIPITABLE WATER VALUES DECREASING TO BELOW 1.75 STARTING
MIDWEEK INTO NEXT WEEKEND AS OUR AREA WILL BE ON THE EXTREME
WESTERN PERIPHERY OF THE MID AND UPPER RIDGE. BROAD SYNOPTIC
PATTERN REMAINS THE SAME NEXT WEEK WITH UPPER RIDGES HOLDING
STEADY OVER THE SE U.S. AND DESERT SW WITH WEAKNESS IN THE UPPER
PATTERN OVER TEXAS. WITH THIS UNCERTAINTY OF THE REDEVELOPMENT OF
MID/UPPER LOW OVER THE LONE STAR STATE...PLENTY OF LOW LEVEL
MOISTURE AND NO STRONG CAP ANTICIPATED WILL RETAIN ISOLD
CONVECTION AND SLIGHT RAIN CHANCES OVER SOUTH TEXAS NEXT WEEK.
WITH THIS WEAKNESS IN THE UPPER RIDGE...WILL KEEP SLIGHT CHANCE OF
TSTMS AND SHOWERS...MAINLY OVER THE COASTAL PLAINS WITH SEA BREEZE
PROVIDING SOME BOUNDARY FOCUS DURING THE AFTERNOONS. WILL CONTINUE
TO UNDERCUT GUIDANCE BY 2 TO 3 DEGREES WITH THE GIVEN AMOUNT OF
LOW LEVEL MOISTURE AND THE ANTECEDENT RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 87 75 88 76 91 / 40 20 30 10 20
VICTORIA 86 74 88 75 91 / 50 30 40 20 30
LAREDO 93 75 93 79 100 / 40 40 30 20 10
ALICE 88 74 90 75 94 / 40 30 30 10 20
ROCKPORT 85 77 86 78 90 / 40 20 30 10 20
COTULLA 89 74 91 75 96 / 40 40 30 30 10
KINGSVILLE 88 75 89 77 93 / 40 30 30 10 20
NAVY CORPUS 85 78 87 79 89 / 30 20 20 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...
VICTORIA.
GM...NONE.
&&
JV/71...SHORT TERM
TM/95...LONG TERMHazardous weather outlook, Jul 6, 6:12 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 612 AM CDT FRI JUL 6 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 612 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS TODAY. LOCALLY HEAVY RAIN ACROSS ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING PROBLEMS TODAY OVER THE VICTORIA CROSSROADS REGION. LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE VICTORIA CROSSROADS REGION TODAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE VICTORIA CROSSROADS REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/70
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:56 PM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.